Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 331, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 20, 2000, 10:07 AM CDT for Johnson County, Newton County, Arkansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 10:07 AM CDT (15:07 UTC)
- Expired
- Jul 20, 2000, 11:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Johnson County, AR, Newton County, AR
The radar
The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 10:20 AM CDT | Thunderstorm Wind 50 E | Jasper, AR | |
| Jul 20, 10:30 AM CDT | Thunderstorm Wind 50 E | Clarksville, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 9:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:30 AM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jul 20, 3:30 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 AM CDT THU JUL 20 2000
INTERESTING WEATHER PATTERN SETTING UP FOR THE NEXT FEW DAYS.
THE LATEST SURFACE MAP HAS A QUASI-STATIONARY FRONT FROM JUST NORTH
OF KFSM THROUGH TO JUST NORTH OF KLIT TO NEAR KGWO. POOLING
DEWPOINTS OF NEAR 75 DEGREES ARE ACROSS MUCH MY CWFA. LATEST LOW
CLOUD/FOG SATELLITE LOOP SHOWS SOME CLOUDS COMING INTO NORTH CENTRAL
ARKANSAS. IR LOOP SHOWS AN MCS OVER KS...MOVING SOUTHEAST.IN THE
UPPER LEVELS...THERE IS THE PESKY UPPER LEVEL RIDGE OVER THE SOUTH
CENTRAL US WITH A TROUGH ACROSS THE EAST.
THE MID AND UPPER LEVEL PATTERN ACROSS THE CONUS BECOMES MORE
AMPLIFIED THROUGH TIME WITH THE UPPER LEVEL HIGH BUILDING INTO THE
ROCKIES AND A CLOSED LOW MOVING ACROSS NEW ENGLAND. THIS PATTERN
WILL KEEP AR IN DANGEROUS NORTHWEST FLOW OVER THE NEXT FEW DAYS. I
USED A COMPOSITE OF THE ALL THREE SHORT RANGE MODELS FOR THE OVERALL
SYNOPTIC FEATURES. I REALLY DIDN/T FOLLOW THE TIMING ON THE MCS
CLOSELY WITH ANY MODELS...SINCE THEY DON/T HANDLE THEM WELL.
OVERALL...JUST A WET PATTERN.
AT THE SURFACE...THE FRONT SHOULD SINK A BIT FURTHER TO THE SOUTH
INTO SOUTHERN AR OR NORTHERN LA THE WEEKEND AND WILL CONTINUE TO BE
THE FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS. SEVERE WEATHER
PARAMETERS ARE COMING TOGETHER FOR TODAY...REF MKCSWODY1. I WILL
THEREFORE MENTION A FEW POSSIBLY SEVERE FOR TODAY AND TONIGHT.
IN TERMS OF PRECIPITATION...I WENT WITH HIGHER POPS FOR TODAY COMPARED
TO THE FWC/FAN AND THEN WENT PRETTY CLOSE TO THEM FORM THE REMAINDER
OF THE SHORT TERM PERIOD ACROSS THE NORTH. I CONTINUED THE TRENDS OF
GOING SLIGHTLY ABOVE THE FWC/FAN MOS NUMBERS ACROSS THE CENTRAL AND
THE SOUTH. OVERALL...HIGH CHANCE TO LIKELY FOR THE FIRST THREE
PERIODS ACROSS THE NORTH WITH LOWER CHANCES ACROSS THE SOUTH.
IN TERMS OF TEMPERATURES...I WENT AT OR SLIGHTLY ABOVE THE FWC/FAN
NUMBERS THROUGH THE PERIOD.
WITH THE WARMING OF THE LAST FWC MOS GUIDANCE AND EVEN THINKING THAT
AS MAYBE SLIGHTLY TOO COOL...I WILL EXPAND THE HEAT ADVISORY BACK
INTO MUCH OF THE CENTRAL THIRD OF ARKANSAS FOR TODAY. I WILL ALSO
EXTEND THE HEAT ADVISORY ACROSS THE SOUTH INTO FRIDAY. HEAT INDEX
VALUES SHOULD GENERALLY BE BETWEEN 105 AND 115 THIS AFTERNOON AND
BETWEEN 105 AND 110.
...EXTENDED...
NO CHANGES TO THE EXTENDED.
(49)
.LIT...HEAT ADVISORY TODAY FOR THE SOUTHERN TWO-THIRDS OF FA
ZONES 21>22-30>32-37>47-52>57-62>69
HEAT ADVISORY FRIDAY EXTREME SOUTH PART OF FA
ZONES 052-053-062>069
In the hours before
Local storm report, Jul 20, 4:44 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED DATE OF REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
840 PM CDT WED JUL 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM NEWARK AR .88 INCH HAIL
07/19/00 INDEPENDENCE HAIL LARGER THAN DIME SIZE
AT NEWARK FROM THE PUBLIC
0815 PM OIL TROUGH AR 1.25 INCH HAIL
07/19/00 INDEPENDENCE FROM A STORM SPOTTER
16Special weather statement, Jul 20, 4:49 AM CDT, 5 hours 18 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 449 AM CDT THU JUL 20 2000 ...SLIGHT RISK OF SEVERE WEATHER LATER TODAY... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF ARKANSAS THIS AFTERNOON AND TONIGHT. A COLD FRONT WHICH MOVED INTO THE STATE LAST NIGHT HAS BECOME NEARLY STATIONARY FROM NORTHWEST TO SOUTHEAST ACROSS ARKANSAS. EARLY THIS MORNING...THE FRONT WAS LOCATED FROM NEAR FAYETTEVILLE...TO LITTLE ROCK TO NEAR MONTICELLO. AN AREA OF LOW PRESSURE ALOFT OVER KANSAS THIS MORNING WILL DROP SOUTHEAST INTO THE REGION AND INTERACT WITH THE FRONT LATER TODAY AND TONIGHT. VERY UNSTABLE AIR WILL ALSO BE IN PLACE ALONG THE STATIONARY FRONT...WHICH WILL AID IN THUNDERSTORM DEVELOPMENT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS... HAIL AND LOCALLY HEAVY RAINFALL. IN ADDITION...WIND FIELDS ALOFT SUGGEST THE POSSIBILITY OF ISOLATED TORNADOES. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR ACTIVATION LATER TODAY AND TONIGHT. FOR ADDITIONAL WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...CHECK OUT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/LZK 45
Special weather statement, Jul 20, 4:49 AM CDT, 5 hours 18 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201830- SEVERE WEATHER OUTLOOK...CORRECTED PRODUCT NAME NATIONAL WEATHER SERVICE LITTLE ROCK AR 449 AM CDT THU JUL 20 2000 ...SLIGHT RISK OF SEVERE WEATHER LATER TODAY... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF ARKANSAS THIS AFTERNOON AND TONIGHT. A COLD FRONT WHICH MOVED INTO THE STATE LAST NIGHT HAS BECOME NEARLY STATIONARY FROM NORTHWEST TO SOUTHEAST ACROSS ARKANSAS. EARLY THIS MORNING...THE FRONT WAS LOCATED FROM NEAR FAYETTEVILLE...TO LITTLE ROCK TO NEAR MONTICELLO. AN AREA OF LOW PRESSURE ALOFT OVER KANSAS THIS MORNING WILL DROP SOUTHEAST INTO THE REGION AND INTERACT WITH THE FRONT LATER TODAY AND TONIGHT. VERY UNSTABLE AIR WILL ALSO BE IN PLACE ALONG THE STATIONARY FRONT...WHICH WILL AID IN THUNDERSTORM DEVELOPMENT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS... HAIL AND LOCALLY HEAVY RAINFALL. IN ADDITION...WIND FIELDS ALOFT SUGGEST THE POSSIBILITY OF ISOLATED TORNADOES. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR ACTIVATION LATER TODAY AND TONIGHT. FOR ADDITIONAL WEATHER INFORMATIO,N FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...CHECK OUT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/LZK 45
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:27 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 33 min |
| Jul 19, 8:00 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 30 min |
| Jul 19, 9:35 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 40 min |
| Jul 20, 9:09 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 51 min |
| Jul 20, 9:29 AM CDT | Severe Thunderstorm Warning | LZK | Newton | 61 min |
| Jul 20, 9:36 AM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 54 min |
| Jul 20, 9:47 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 58 min |
| Jul 20, 9:47 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 58 min |
| Jul 20, 10:01 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 59 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Searcy, Stone, Van Buren | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 53 min |
| Jul 20, 10:19 AM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 56 min |
| Jul 20, 10:19 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 56 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, White | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Saline, Yell | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Stone, Van Buren | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 60 min |
| Jul 20, 11:06 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 24 min |
| Jul 20, 11:06 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 24 min |
| Jul 20, 11:24 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 66 min |
| Jul 20, 11:24 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 66 min |
| Jul 20, 11:40 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 65 min |
| Jul 20, 11:40 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 65 min |
| Jul 20, 11:40 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 65 min |
| Jul 20, 11:53 AM CDT | Severe Thunderstorm Warning | LZK | Prairie, Woodruff | 67 min |
| Jul 20, 11:53 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 67 min |
| Jul 20, 11:53 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 67 min |
| Jul 20, 12:13 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Montgomery, Pike | 77 min |
| Jul 20, 12:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 77 min |
| Jul 20, 12:31 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 74 min |
| Jul 20, 12:31 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 74 min |
| Jul 20, 1:02 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 58 min |
| Jul 20, 1:23 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 67 min |
| Jul 20, 1:23 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 67 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.